MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a stay safe/luer lock catheter extension set for renal replacement therapy (rrt) will be getting her pd catheter (not a fresenius product) removed due to contracting peritonitis.Follow-up documentation from the patients¿ pd registered nurse (pdrn) revealed the patient presented to the outpatient home dialysis clinic after her pd catheter (not a fresenius product) disconnected from the transfer set (no visible damage noted).A peritoneal effluent fluid culture and cell count (wbc = 122 mm3, polymorphs = 73%) were collected, and the patient was sent home.The patient¿s peritoneal effluent culture result returned positive for enterococcus faecalis, stenotrophomonas maltophilia, and comamonas testosteroni on (b)(6) 2025, and the patient was treated with a single intraperitoneal (ip) dose of gentamycin 80 mg.The pdrn attributed causality to the patient swimming in a pool on multiple occasions which could have contributed to the disconnection of the transfer set (sample unavailable) from the pd catheter.As a result, the patient¿s pd catheter was scheduled to be removed as an outpatient on (b)(6) 2025, and the patient will transition to incenter hemodialysis (hd) for rrt.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical review: it is unknown if a temporal relationship exists between ccpd therapy utilizing a stay safe/luer lock catheter extension set and the serious adverse events of peritonitis, which warranted antibiotic therapy, pd catheter (not a fresenius product) removal, and the patient¿s transition to hd for rrt (access type not provided.The pdrn attributed causality to the patient swimming in a pool on multiple occasions, which could have also contributed to the disconnection of the transfer set (sample unavailable) from the pd catheter.Enterococcus faecalis is a normal inhabitant of the human gastrointestinal tract, and peritoneal enterococcal infections are usually the result of a touch contamination event or from a gastrointestinal source.Stenotrophomonas maltophilia bacteria are inhabitants of soil, water and from a variety of foods.Comamonas¿testosteroni are gram-negative bacteria commonly found in soil, water reservoirs, and plants.Based on the information available, the patient¿s stay safe/luer lock catheter extension set can be disassociated from the serious adverse events.There was no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report of a fresenius device(s) and/or product(s) failing to meet the users¿ expectations and/or the manufacturers¿ specifications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.There is no allegation of cassette malfunction based in the complaint description and information provided, the reported peritonitis was attributed to a breach in aseptic technique.There is no allegation of cassette malfunction.As there is no allegation related to product manufacture, the complaint is deemed unconfirmed.

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key22322979
Report Number0008030665-2025-01439
Device Sequence Number21069718
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95001
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight99 KG